Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 55, NWS Jacksonville, FL

May 9, 2000Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 9, 2000, 6:43 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 6:43 PM EDT (22:43 UTC)
Expired
May 9, 2000, 7:15 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS52 KJAX 092243
SVRJAX
FLC107-109-092315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EDT TUE MAY 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 715 PM EDT

* AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF ORANGE MILLS...OR ABOUT 3
  MILES SOUTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST PALATKA AND HASTINGS BY 645 PM EDT...
  SPUDS BY 650 PM EDT...
  ELKTON BY 710 PM EDT...
  DUPONT CENTER BY 715 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

BAILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 9, 2:45 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE MAY 9 2000

RADAR LOOP SHOWS WIDELY SCT CONVECTION OVER THE SRN THIRD OF THE CWA
WITH STORM MOTION NE ABOUT 5-10 KT. GOES-8 SATELLITE SOUNDINGS
INDICATE POTENTIAL FOR CAPES NEAR 1500 J/KG. MSAS ANALYSIS INDICATES
BEST LOW LEVEL MOISTURE CONVERGENCE FROM ABOUT LAKE CITY SWD.

FORECAST...MODELS IN FAIR AGREEMENT THIS PACKAGE. AREA OF LOW LEVEL
MOISTURE THAT HAS HELPED BRING WELCOME SHOWERS TO THE CWA IS GOING
TO BE MOVING E INTO THE W ATLC. MEANWHILE...DEEP LAYER MOISTURE
ASSOCIATED WITH A COOL FRONT OVER OHIO AND MS VALLEY TO MOVE SE
TOWARD THE CWA THROUGH THE PD. MODELS BRING THE FRONT INTO CENTRAL
GA BY WED AFTN AND S GA LATE WED NIGHT/THU MORNING. AVN APPEARS THE
FASTEST WITH FRONTAL MOVEMENT BUT NOT BY MUCH. MOISTURE IS LIMITED
WITH THE FRONT AND SO ANY RAIN CHANCES WOULD PROBABLY BE SLIGHT. IN
ADDITION TO THIS...5H HEIGHTS RISE THROUGH THU. THUS IT APPEARS WE
WILL SEE RAIN CHANCES DWINDLING THROUGH THU DESPITE THE NEW
CONVECTIVE ACTIVITY WE SEE TODAY. WITH HIGH PRES RIDGE AXIS TO THE S
AND SW TO W FLOW...TEMPS SHOULD BE GETTING CLOSE TO 90 DEG. GUIDANCE
TEMPS APPEAR REASONABLE.

MARINE...MODEL PROGS POINT TO INCREASING WINDS MAINLY ACROSS THE N
HALF OF THE COASTAL WATERS. MAY SPLIT ZONES N TO S TO INDICATE WINDS
APPROACHING SCEC BUT WILL LEAVE OUT ANY HIGHLIGHTS THIS PACKAGE.

EXTENDED...NOT MUCH CHANCE OF RAIN THROUGH THE WEEKEND AS UPPER
LEVEL RIDGE MOVES INTO THE SE STATES. LOOKS AS THOUGH SUMMER PATTERN
BEGINNING TO TAKE HOLD WITH TEMPS GENERALLY WARMING INTO THE LOWER
90S.

PRELIM...
AMG 61/89/61/88 -10-
SSI 65/86/64/81 110-
JAX 63/89/63/88 110-
GNV 62/88/63/88 110- 02

.JAX...
GA...FIRE WX WATCH TIL SUNSET
FL...FIRE WX WATCH TIL SUNSET INLAND COUNTIES EXCLUDING PUTNAM/CLAY

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:46 PM EDTSevere Thunderstorm WarningJAXBradford, Clay29 min
May 9, 6:11 PM EDTSevere Thunderstorm WarningJAXNassau34 min
May 9, 7:39 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.